Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 173, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2002, 2:11 PM CDT for Vanderburgh County, Warrick County, Indiana. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2002, 2:11 PM CDT (19:11 UTC)
- Expired
- Jun 5, 2002, 2:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Vanderburgh County, IN, Warrick County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:25 PM CDT | Thunderstorm Wind 50 E | Evansville, IN | Power lines were down on the north side of Evansville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 051911 SVRPAH INC163-173-051945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 211 PM CDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VANDERBURGH COUNTY IN SOUTHWEST INDIANA WARRICK COUNTY IN SOUTHWEST INDIANA * UNTIL 245 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF DARMSTADT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF DARMSTADT...4 MILES NORTH OF EVANSVILLE AT 215 PM CDT OVER MELODY HILL AT 220 PM CDT 2 MILES NORTH OF CHANDLER AT 235 PM CDT 3 MILES NORTH OF BOONVILLE AT 245 PM CDT LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED JUN 5 2002 MAIN CONCERNS FOR THIS FORECAST ARE EVOLUTION OF CONVECTION THIS AFTERNOON AND TONIGHT. CLUSTER OF STORMS CONTINUES TO PROGRESS EASTWARD ACROSS CENTRAL PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON. THESE STORMS HAVE BEEN STRONG...BUT SEVERE REPORTS HAVE BEEN DIFFICULT TO COME BY. THE AIRMASS AHEAD OF THE CONVECTION IS NO MORE UNSTABLE THAN THAT WHICH IS CURRENTLY FEEDING THE STORMS. THEREFORE SHOULD CONTINUE TO SEE PULSY STRONG/SEVERE STORMS WITH ISOLATED DAMAGING WINDS AND MARGINAL HAIL EVENTS AS THE STORM SYSTEM MOVES EAST ACROSS WESTERN KENTUCKY. THERE SHOULD BE AN END TO THE PRECIPITATION THIS AFTERNOON OR EARLY EVENING BEHIND THIS AREA OF CONVECTION. HOWEVER...THE AVN AND MESOETA CONTINUE TO INDICATE A GOOD AREA OF UPPER DIVERGENCE IN ASSOCIATION WITH THE MAIN MID/UPPER LEVEL TROUGH MOVING OVER THE AREA MAINLY AFTER MIDNIGHT TONIGHT. SHOWALTER INDICES ARE SLIGHTLY NEGATIVE...SO SOME MORE THUNDER WILL BE POSSIBLE...WITH THE BEST CHANCE IN THE SOUTHEAST HALF OF THE FORECAST AREA NEARER THE SURFACE FRONT. THIS FORCING WILL EXIT SOUTHEAST ZONES SHORTLY AFTER SUNRISE TOMORROW. POPS FOR TONIGHT WILL BE INTERESTING GIVEN TWO EVENTS AND CURRENT SEVERE WATCH. CLOUDS SHOULD CLEAR OUT QUICKLY TOMORROW WITH TEMPERATURES BEING MUCH MORE BEARABLE WITH HIGHS AROUND 80 IN MOST LOCATIONS. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION THROUGH SATURDAY. TEMPERATURES WILL GRADUALLY WARM UP INTO THE WEEKEND. THE POSSIBILITY OF CONVECTION WILL RETURN TO THE AREA ON SUNDAY AS LOW-LEVEL MOISTURE SURGES NORTHWARD ACROSS THE AREA. THE NEXT FRONT WILL MOVE ACROSS THE AREA ON TUESDAY. SO LOOK FOR A GENERAL CHANCE OF CONVECTION ON MONDAY...WITH A CHANCE OF MORE WIDESPREAD STORMS WITH THE FRONT ON TUESDAY. WEDNESDAY WILL LIKELY BE MOSTLY SUNNY...DRIER AND COOLER. AS FOR MOS...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE. .PAH...NONE. DRS
In the hours before
Special weather statement, Jun 5, 11:29 AM CDT, 2 hours 42 minutes before
MOZ086-087-100-107>111-051700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1129 AM CDT WED JUN 5 2002 STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS TO 45 MPH... AND POSSIBLY SMALL HAIL WILL MOVE THROUGH POPLAR BLUFF... HENDRICKSON...QULIN...AND FISK BEFORE NOON. IF YOU ARE IN THE PATH OF THESE STORMS TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
Special weather statement, Jun 5, 12:46 PM CDT, 1 hour 25 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT WED JUN 5 2002 A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF 45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE FROM PETERSBURG INDIANA THROUGH HARRISBURG ILLINOIS AND PADUCAH TO NEW MADRID. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH. THE STRONGEST STORMS WILL MOVE SOUTH AND EAST OF THE WABASH AND OHIO RIVERS AROUND 3 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
Special weather statement, Jun 5, 2:02 PM CDT, 9 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 202 PM CDT WED JUN 5 2002 A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF 45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE FROM EVANSVILLE INDIANA THROUGH MARION KENTUCKY TO MAYFIELD. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH. THE STRONGEST STORMS WILL REACH PENNYRILE PARKWAY IN WEST KENTUCKY BY 4PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:37 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.